Dear Healthcare Professional Letter on exfoliative dermatitisan and skin exfoliation in patients treated with ustekinumab (Stelara)
Janssen in agreement with the Agency for Medicinal Products and Medical Devices (HALMED) and European Medicines Agency (EMA) has sent a letter to healthcare professionals on the risk from exfoliative dermatitis in patients treated with uskelimumab (Stelara).
- Cases of exfoliative dermatitisa have been reported, eventhough rare, in patients treated with ustekinumab, a skin exfoliation has also been reported with or without other symptoms of exfoliative dermatitis.
- Symptoms of exfoliative dermatitisa should be monitored in patients treated with ustekinumab. Symptoms of exfoliateive dermatitis might be indistinguishable from those of erythrodermic psoriasis. Patients with plaque psoriasis may develop symptoms of erythrodermic psoriasis as a part of their disease progress.
- In case that a patient develops these symptoms, an adequate medication should be started. The treatment with ustekinumab should be discontinued, if these symptoms may result from a suspected reaction to this medicine.
- Patients treated with ustekinumab should be advised to monitor possible occurrence of erythrodermic psoriasis symptoms or exfoliative dermatitis (i.e. stronger redness or skin exfoliation affecting larger body parts). Patients should be adviused to talk to their doctor in case they notice some of these symptoms.
Here you may find the Dear Healthcare Professional Letter.
We remind healthcare professionals that they should report any adverse reaction, as well as quality defect to HALMED. Patients who have developed any adverse reaction to medicinal product may report it directly to HALMED via form or on-line application, with recommendation regarding any adverse reaction they discover to consult their doctor or pharmacist about the continuation of their therapy.